Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 77, NWS Wichita, KS

April 24, 2006Harvey County, Reno County, Sedgwick County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 24, 2006, 6:52 AM CDT for Harvey County, Reno County, Sedgwick County, Kansas. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2006, 6:52 AM CDT (11:52 UTC)
Expired
Apr 24, 2006, 7:45 AM CDT
In force
53 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Harvey County, KS, Reno County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 25 km from the middle of the area, began a volume at 11:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 7:00 AM CDTHAIL 13 Wnw Goddard, KS
Apr 24, 7:00 AM CDTHAIL 1Mount Hope, KSCOVERED THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 11.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2006-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2939 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2006-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2939 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1903 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.1
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 241153
SVRICT
KSC079-155-173-241245-
/O.NEW.KICT.SV.W.0077.060424T1152Z-060424T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
652 AM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 745 AM CDT.

* AT 648 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR HAVEN...MOVING EAST AT 25 MPH.
 
  ANOTHER SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF WEST 
  WICHITA...MOVING EAST AT 25 MPH. 

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ANDALE...BENTLEY...COLWICH...HAVEN...MAIZE...MOUNT HOPE...
  SEDGWICK...VALLEY CENTER

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
  HAIL UP TO THE SIZE OF QUARTERS...
  WINDS UP TO 60 MILES AN HOUR...
  VERY FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING...

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

LAT...LON 3791 9780 3773 9779 3764 9765 3789 9716
      3809 9716

$$

KETCHAM
4 follow-up statements
000 
WWUS53 KICT 241209
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
709 AM CDT MON APR 24 2006

KSC079-155-173-241245-
/O.CON.KICT.SV.W.0077.000000T0000Z-060424T1245Z/
HARVEY KS-RENO KS-SEDGWICK KS-
709 AM CDT MON APR 24 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN SEDGWICK...
SOUTHEASTERN RENO AND SOUTHERN HARVEY COUNTIES UNTIL 745 AM CDT...

AT 704 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS TO
AROUND 60 MPH.  THIS STORM WAS LOCATED NEAR COLWICH...AND MOVING
NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR VALLEY CENTER BY  720 AM CDT.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 3791 9780 3773 9779 3764 9765 3789 9716
      3809 9716

$$

KETCHAM
000 
WWUS53 KICT 241214
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
714 AM CDT MON APR 24 2006

KSC079-155-173-241245-
/O.CON.KICT.SV.W.0077.000000T0000Z-060424T1245Z/
HARVEY KS-RENO KS-SEDGWICK KS-
714 AM CDT MON APR 24 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN SEDGWICK...
SOUTHEASTERN RENO AND SOUTHERN HARVEY COUNTIES UNTIL 745 AM CDT...

AT 709 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS TO
AROUND 60 MPH.  THIS STORM WAS LOCATED NEAR WEST WICHITA...OR NEAR
MAIZE...AND MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR VALLEY CENTER BY  725 AM CDT.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 3791 9780 3773 9779 3764 9765 3789 9716
      3809 9716

$$

KETCHAM
000 
WWUS53 KICT 241221
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
721 AM CDT MON APR 24 2006

KSC079-155-241231-
/O.CAN.KICT.SV.W.0077.000000T0000Z-060424T1245Z/
HARVEY KS-RENO KS-
721 AM CDT MON APR 24 2006

...THE SEVERE THUNDERSTORM WARNING FOR RENO AND HARVEY COUNTIES HAS
BEEN CANCELLED...

AT 717 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3790 9765 3764 9765 3768 9743 3774 9716
      3789 9716 3792 9716

$$

KSC173-241245-
/O.CON.KICT.SV.W.0077.000000T0000Z-060424T1245Z/
SEDGWICK KS-
721 AM CDT MON APR 24 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN SEDGWICK
COUNTY UNTIL 745 AM CDT...

AT 717 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING BASEBALL SIZE HAIL...AND DAMAGING WINDS TO
AROUND 60 MPH.  THIS STORM WAS LOCATED NEAR WICHITA...AND MOVING EAST
AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR NORTHEAST WICHITA AND JABARA AIRPORT BY  730 AM CDT.

JABARA AIRPORT IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3790 9765 3764 9765 3768 9743 3774 9716
      3789 9716 3792 9716

$$

KETCHAM
000 
WWUS53 KICT 241246
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
746 AM CDT MON APR 24 2006

KSC173-241256-
/O.EXP.KICT.SV.W.0077.000000T0000Z-060424T1245Z/
SEDGWICK KS-
746 AM CDT MON APR 24 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SEDGWICK COUNTY HAS
BEEN ALLOWED TO EXPIRE...

AT 742 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 3790 9765 3764 9765 3768 9743 3774 9716
      3789 9716 3792 9716

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 4:00 AM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Apr 24, 4:00 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
400 AM CDT MON APR 24 2006

.DISCUSSION...

MAIN FORECAST CONCERNS WILL BE SEVERE STORM CHANCES THIS AFTERNOON
AND THEN PRECIP CHANCES TONIGHT THROUGH TUESDAY.

TODAY:
VERY COMPLEX SCENARIO SETTING UP FOR TODAY WITH A NUMBER OF FACTORS
CONTRIBUTING TO SEVERE WEATHER POTENTIAL THIS AFTERNOON. CONVECTION
CURRENTLY SWEEPING THROUGH SOUTH CENTRAL KS DEVELOPED IN SW KS IN
RESPONSE TO AN UPPER WAVE THAT EJECTED OUT OF NM. WITH PLENTY OF
ELEVATED INSTABILITY AND E/SE SURFACE WINDS...THE STORMS JUST KEPT
TRUCKING EAST AND SHOULD CONTINUE THROUGH THE EARLY MORNING HOURS.

WENT CLOSER TO THE GFS WITH THE FIRST FEW PERIODS OF FORECAST AS IT
SEEMED TO HANDLE OVERNIGHT CONVECTION BETTER. SYNOPTIC COLD FRONT
WILL CONTINUE ITS SOUTHWARD PROGRESSION TODAY. AT THE SAME TIME
ADDITIONAL UPPER LEVEL ENERGY WILL ROTATE OUT OF E NM/E CO. BOTH GFS
AND NAM ARE CONTINUING TO OVER FORECAST SURFACE DEWPOINTS WITH THE
GFS FORECASTING LOW 70S OVER SE KS WHICH SHOULD BE AROUND 5 DEGREES
TOO HIGH. NEVERTHELESS STORMS WILL LIKELY DEVELOP THIS AFTERNOON AS
UPPER DISTURBANCE LIFTS OUT OF CO. THE MILLION DOLLAR QUESTION WILL
BE THE LOCATION OF INITIATION. AT 18Z MON BOTH THE GFS AND RUC HAVE
THE WARM FRONT AS FAR NORTH AS SLN WITH THE DRY LINE GENERALLY AS
FAR WEST AS PRATT. THIS IS QUITE A BIT DIFFERENT THAN THE LAST
COUPLE MODEL RUNS WHICH WERE MUCH FASTER. IF THESE TWO MODELS ARE
ANYWHERE CLOSE...THEN SEVERE STORMS MAYBE POSSIBLE JUST ABOUT
ANYWHERE ACROSS THE FORECAST AREA. MY FIRST GUESS WOULD BE FOR
STORMS TO DEVELOP NEAR THE TRIPLE POINT FROM NEAR PRATT...SOUTH
ALONG THE DRYLINE INTO NORTHERN OK.

THEREFORE FEEL SEVERE THREAT MAYBE HIGHER TODAY THAN IT WAS SUNDAY
EVENING. THE TORNADO THREAT SHOULD ALSO BE HIGHER WITH BETTER MID
LEVEL FLOW CONTRIBUTING TO HIGHER 0-6KM SHEAR. THE BACKED SURFACE
WINDS SURE WONT HURT THE TORNADO POTENTIAL EITHER. FEEL THAT SPCS
MODERATE RISK FOR EAST HALF OF FORECAST AREA IS A GOOD FIRST GUESS.

TONIGHT-WED:
STORMS WILL AGAIN BE POSSIBLE TONIGHT WITH SE KS HAVING THE BEST
CHANCE. HOWEVER WILL LEAVE RAIN CHANCES IN EVERYWHERE AS UPPER FLOW
STAYS SOUTHWEST WITH A NUMBER OF WAVES CONTINUING TO LIFT OUT OF THE
MEAN TROUGH. SO EVEN THOUGH FRONT MAYBE SOUTH OF AREA BY 12Z
TUE...RAIN CHANCES WILL STILL BE POSSIBLE. HOPEFULLY MUCH OF THE
AREA WILL FINALLY PICK UP SOME MUCH NEEDED WIDESPREAD RAINFALL. BY
TUE NIGHT THE UPPER LEVEL ENERGY WILL FINALLY BE EAST OF AREA WITH
SURFACE FRONT WELL SOUTH SHUTTING OFF OUR PRECIP CHANCES. UPPER
RIDGE WILL BE PLANTED OVER AREA FOR WED AND WED NIGHT KEEPING COOLER
AIR OVER THE REGION. WITH PLENTY OF CLOUD COVER TUE...MUCH COLDER
TEMPS WILL OVERSPREAD THE AREA AND BY TUE NIGHT SOME NEAR FREEZING
TEMPS WILL BE POSSIBLE OVER CENTRAL KS. THIS SHOULD BE A GOOD RELIEF
FROM THE JUNE LIKE TEMPS WEVE HAD AROUND LATELY.

THU-SUN:
DID NOT MAKE TOO MANY CHANGES TO THESE EXTENDED PERIODS. BOTH ECM
AND GFS BRING A CLOSED LOW ON SHORE BY 00Z FRI. AT THE SAME TIME
ANOTHER WAVE WILL DIG OVER THE NORTHERN PLAINS INTO THE GREAT LAKES
REGION. THESE TWO FEATURES SHOULD RESULT IN A SURFACE TROUGH
LINGERING AROUND THE AREA ON FRI NIGHT THROUGH SAT NIGHT. IT APPEARS
THE ECM IS COMING IN LINE WITH THE GFS IN SLOWING THE PROGRESSION OF
THE CLOSED LOW TO THE WEST WHICH MAY MEAN A DECREASE IN PRECIP
CHANCES. THEREFORE WILL DECREASE CHANCES TO SLIGHTS FOR FRI NIGHT
THROUGH SAT UNTIL THE MED RANGE MODELS COME INTO BETTER AGREEMENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    85  47  53  35 /  40  50  20  10
HUTCHINSON      80  44  51  34 /  40  50  20  10
NEWTON          81  45  53  35 /  40  60  20  10
ELDORADO        83  46  53  35 /  50  60  30  10
WINFIELD-KWLD   87  49  54  36 /  40  50  20  10
RUSSELL         65  43  47  33 /  50  30  20   5
GREAT BEND      69  43  48  33 /  40  30  20   5
SALINA          73  42  49  34 /  50  60  30   5
MCPHERSON       80  44  50  34 /  50  60  20  10
COFFEYVILLE     84  54  61  37 /  50  70  30  10
CHANUTE         84  53  56  37 /  60  70  30  10
IOLA            84  52  55  36 /  60  70  30  10
PARSONS-KPPF    84  53  59  37 /  60  70  30  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 24, 5:26 AM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
526 AM CDT MON APR 24 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-251200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
526 AM CDT MON APR 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS MORNING AND WILL
EVENTUALLY PUSH NORTHEAST OUT OF THE AREA AS THE AFTERNOON HOURS
APPROACH. THE STRONGER STORMS THIS MORNING WILL HAVE THE POTENTIAL
TO PRODUCE HAIL TO THE SIZE OF NICKELS.

STORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON ACROSS PORTIONS
OF CENTRAL AND SOUTH CENTRAL KANSAS...AND EVENTUALLY SOUTHEAST
KANSAS AS THE EVENING HOURS APPROACH. THESE STORMS WILL CONTINUE
INTO THE OVERNIGHT HOURS...ESPECIALLY OVER SOUTHEAST KANSAS.

ANY STORM THAT DEVELOPS THIS AFTERNOON WILL HAVE THE POTENTIAL TO
BECOME SEVERE WITH VERY LARGE HAIL AND DAMAGING DOWNBURST WINDS
POSSIBLE. IN ADDITION ANY SUPERCELL THUNDERSTORM THAT DEVELOPS WILL
HAVE THE POTENTIAL TO PRODUCE A TORNADO. AT THIS TIME THE HIGHEST
TORNADO POTENTIAL THIS AFTERNOON AND EVENING WILL EXIST ALONG AND
SOUTHEAST OF A HUTCHINSON TO COTTONWOOD FALLS LINE BETWEEN 3 PM AND
9 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY NIGHT.
AT THIS TIME IT IS TOO EARLY TO SPECULATE ON THE SEVERITY OF THESE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND
OVERNIGHT ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

LAWSON

In the hours before

Special weather statement, Apr 24, 6:24 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
624 AM CDT MON APR 24 2006

KSZ047-241200-
BARTON-
624 AM CDT MON APR 24 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BARTON COUNTY...

AT 622 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF GREAT BEND...OR NEAR GREAT
BEND...AND MOVING EAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KETCHAM
Local storm report, Apr 24, 6:32 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
632 AM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 AM     HAIL             GREAT BEND              38.36N 98.81W
04/24/2006  E0.88 INCH       BARTON             KS   LAW ENFORCEMENT

            SOUTH SIDE OF GREAT BEND.

&&

BDK
Special weather statement, Apr 24, 6:34 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
634 AM CDT MON APR 24 2006

KSZ050-241230-
RICE-
634 AM CDT MON APR 24 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RICE COUNTY...

AT 631 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELLINWOOD...AND MOVING EAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KETCHAM
Local storm report, Apr 24, 6:36 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
636 AM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     HAIL             GREAT BEND              38.36N 98.81W
04/24/2006  E0.50 INCH       BARTON             KS   LAW ENFORCEMENT

&&

LFW
Special weather statement, Apr 24, 6:37 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
637 AM CDT MON APR 24 2006

KSZ067-241200-
RENO-
637 AM CDT MON APR 24 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RENO COUNTY...

AT 635 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF PRETTY PRAIRIE...AND MOVING EAST
AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

KETCHAM
Special weather statement, Apr 24, 6:39 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
639 AM CDT MON APR 24 2006

KSZ083-241245-
SEDGWICK-
639 AM CDT MON APR 24 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SEDGWICK COUNTY...

AT 635 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHENEY...AND MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

KETCHAM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:23 PM CDTSevere Thunderstorm WarningICTHarper, Kingman52 min
Apr 23, 7:24 PM CDTSevere Thunderstorm WarningICTLincoln66 min
Apr 23, 7:40 PM CDTSevere Thunderstorm WarningICTKingman, Reno50 min
Apr 23, 7:44 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno, Rice46 min
Apr 23, 7:58 PM CDTSevere Thunderstorm WarningICTSaline47 min
Apr 23, 8:14 PM CDTTornado WarningICTSaline32 min
Apr 23, 8:21 PM CDTSevere Thunderstorm WarningICTMarion54 min
Apr 23, 8:22 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Sedgwick53 min
Apr 23, 8:42 PM CDTSevere Thunderstorm WarningICTSumner63 min
Apr 23, 8:59 PM CDTSevere Thunderstorm WarningICTChase61 min
Apr 23, 9:08 PM CDTSevere Thunderstorm WarningICTButler52 min
Apr 23, 9:27 PM CDTSevere Thunderstorm WarningICTCowley41 min
Apr 23, 9:33 PM CDTSevere Thunderstorm WarningICTGreenwood42 min
Apr 23, 10:09 PM CDTSevere Thunderstorm WarningICTWoodson36 min
Apr 23, 10:38 PM CDTSevere Thunderstorm WarningICTAllen33 min
Apr 24, 1:31 AM CDTSevere Thunderstorm WarningICTBarton29 min
Apr 24, 3:07 AM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln26 min
Apr 24, 7:24 AM CDTSevere Thunderstorm WarningICTButler81 min
Apr 24, 7:50 AM CDTSevere Thunderstorm WarningICTSedgwick55 min
Apr 24, 7:57 AM CDTSevere Thunderstorm WarningICTHarvey23 min
Apr 24, 8:15 AM CDTSevere Thunderstorm WarningICTButler75 min
Apr 24, 8:41 AM CDTSevere Thunderstorm WarningICTSedgwick34 min
Apr 24, 9:01 AM CDTSevere Thunderstorm WarningICTCowley59 min
Apr 24, 10:11 AM CDTSevere Thunderstorm WarningICTChautauqua, Cowley64 min
Apr 24, 11:12 AM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery47 min
Apr 24, 4:20 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner55 min
Apr 24, 4:27 PM CDTSevere Thunderstorm WarningICTSumner63 min
Apr 24, 5:02 PM CDTSevere Thunderstorm WarningICTButler58 min
Apr 24, 5:06 PM CDTSevere Thunderstorm WarningICTCowley34 min
Apr 24, 5:15 PM CDTTornado WarningICTSedgwick, Sumner30 min
Apr 24, 5:36 PM CDTSevere Thunderstorm WarningICTSedgwick54 min
Apr 24, 5:54 PM CDTSevere Thunderstorm WarningICTButler, Greenwood66 min
Apr 24, 6:03 PM CDTSevere Thunderstorm WarningICTButler26 min
Apr 24, 6:24 PM CDTSevere Thunderstorm WarningICTGreenwood36 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.